Blog Empty Image

Which of the following shall be placed on an OTC label for Aleve?

I. take with food or milk if stomach upset occurs.
II. do not exceed 3 tablets in any given 24-hour period.
III. the risk of heart attack or stroke may increase if you use for a prolong period of time.

a. I only
b. III only
c. I and II only
d. II and III only
e. All


Which of the following shall be placed on an OTC label for Aleve?

I. take with food or milk if stomach upset occurs.
II. do not exceed 3 tablets in any given 24-hour period.
III. the risk of heart attack or stroke may increase if you use for a prolong period of time.

a. I only
b. III only
c. I and II only
d. II and III only
e. All

Answer (e): All. Aleve contains Naproxen sodium, a member of the arylacetic acid group of nonsteroidal anti-inflammatory drugs (NSAIDs). Each caplet, tablet, gelcaps or liquid gel capsule contains 220 mg, Naproxen sodium. It temporarily relieves minor aches and pains due to:

a. minor pain of arthritis
b. muscular aches
c. backache
d. menstrual cramps
e. headache
f. toothache
g. the common cold
h. temporarily reduces fever

The recommended dose for adults and children 12 years and older is 1 tablet by mouth every 8 to 12 hours. For the first dose, the patient can take 2 tablets within the first hour. Dose should not be exceeded 2 tablets in any 8- to 12-hour period or 3 tablets in a 24-hour period.

Patients should be instructed to take tablet with food or milk if stomach upset occurs. Patients should be warned that if he/she uses more than directed or for longer than directed, the risk of heart attack or stroke may increase.

G.I. bleeding, ulcer, stomach upset and allergic reactions are commonly reported side effects of Naproxen sodium (Aleve).

Try our Naplex QBank. www.pharmacyexam.com


Blog Empty Image

Which of the following classes of drugs shall be strictly avoided with Methylene Blue? [Select ALL THAT APPLY].

a. SSRIs
b. Penicillin Antibiotics
c. Triazole antifungal agents
d. Calcium channel blockers
e. SNRIs


Which of the following classes of drugs shall be strictly avoided with Methylene Blue? [Select ALL THAT APPLY].

a. SSRIs
b. Penicillin Antibiotics
c. Triazole antifungal agents
d. Calcium channel blockers
e. SNRIs

Answer: (a,e). FDA has issued two safety communications regarding adverse drug reactions in patients taking certain psychiatric medications, and also given methylene blue or linezolid (Zyvox). Specifically, FDA has received reports of serious central nervous system reactions in patients taking serotonergic psychiatric medications (SSRIs or SNRIs) who are also given methylene blue, a product commonly used in diagnostic procedures. FDA explains that "although the exact mechanism of this drug interaction is unknown, methylene blue inhibits the action of monoamine oxidase A - an enzyme responsible for breaking down serotonin in the brain.

It is believed that when methylene blue is given to patients taking serotonergic psychiatric medications, high levels of serotonin can build up in the brain, causing toxicity. This is referred to as Serotonin Syndrome.

Signs and symptoms of Serotonin Syndrome include mental changes (confusion, hyperactivity, memory problems), muscle twitching, excessive sweating, shivering or shaking, diarrhea, trouble with coordination, and/or fever.

Similar reports of interactions between certain serotonergic psychiatric medications and the antibacterial drug, Linezolid (Zyvox) have also been reported to FDA.

Try our Naplex QBank. www.pharmacyexam.com


Blog Empty Image

Which of the following drugs may cause hyperchloremic acidosis?

a. Nitrofurantoin
b. Amlodipine
c. Zonisamide
d. Capecitabine
e. Adalimumab


Which of the following drugs may cause hyperchloremic acidosis?

a. Nitrofurantoin
b. Amlodipine
c. Zonisamide
d. Capecitabine
e. Adalimumab

Answer: (c). Zonisamide (Zonegran)is an antiseizure drug chemically classified as a sulfonamide and unrelated to other antiseizure agents. It is supplied for oral administration as capsules containing 25 mg or 100 mg Zonisamide.

Zonisamide is indicated as adjunctive therapy in the treatment of partial seizures in adults with epilepsy. It can be taken with or without food. The initial dose of ZONEGRAN should be 100 mg daily. After two weeks, the dose may be increased to 200 mg/day for at least two weeks. It can be increased to 300 mg/day and 400 mg/day, with the dose stable for at least two weeks to achieve steady state at each level. Evidence from controlled trials suggests that Zonegran doses of 100-600 mg/day are effective, but there is no suggestion of increasing response above 400 mg/day.

Zonisamide causes hyperchloremic, non-anion gap, metabolic acidosis (i.e., decreased serum bicarbonate below the normal reference range in the absence of chronic respiratory alkalosis).This metabolic acidosis is caused by renal bicarbonate loss due to the inhibitory effect of zonisamide on carbonic anhydrase.

Generally, Zonisamide-induced metabolic acidosis occurs early in treatment, but it can develop at any time during treatment. Metabolic acidosis generally appears to be dose-dependent and can occur at doses as low as 25 mg daily.

Conditions or therapies that predispose to acidosis (such as renal disease, severe respiratory disorders, status epilepticus, diarrhea, ketogenic diet, or specific drugs) may be additive to the bicarbonate lowering effects of zonisamide.

Some manifestations of acute or chronic metabolic acidosis include hyperventilation, nonspecific symptoms such as fatigue and anorexia, or more severe sequelae including cardiac arrhythmias or stupor. Chronic, untreated, metabolic acidosis may increase the risk for nephrolithiasis or nephrocalcinosis.

Somnolence, anorexia, dizziness, ataxia, agitation/irritability, and difficulty with memory and/or concentration are also reported side effects of Zonisamide.

Try Naplex QBank. www.pharmacyexam.com


Blog Empty Image

U.S. Health Coalition message: "Double Check, Don't Double Up" is in reference to which of the following?

a. Acetaminophen
b. Digoxin
c. Levothyroxine
d. Oxycodone

Answer: 


U.S. Health Coalition message: "Double Check, Don't Double Up" is in reference to which of the following?

a. Acetaminophen
b. Digoxin
c. Levothyroxine
d. Oxycodone

Answer: Acetaminophen. The Acetaminophen Awareness Coalition is launching a nationwide initiative today calling on consumers to double check their medicine labels so they don't double up on medicines that contain acetaminophen during the cold and flu season. Acetaminophen is the most common drug ingredient in America. It is found in more than 600 different medicines, including prescription (Rx) and over-the-counter (OTC) pain relievers, fever reducers, sleep aids and numerous cough, cold and flu medicines. It is safe and effective when used as directed, but there is a limit to how much can be taken in one day. Taking more than directed is an overdose and can lead to liver damage.

Each year, Americans catch an estimated one billion colds, and as many as 20 percent get the flu. Seven in 10 consumers use over-the-counter medicines, many of which contain acetaminophen, to treat their symptoms. The Coalition is targeting its "Double Check, Don't Double Up" message to the more than 50 million Americans who use acetaminophen weekly for conditions such as headache and chronic pain, and directing them to double check their medicine labels before taking a cold or flu medicine that also contains acetaminophen.

When taking medicines for cough, cold or flu this coming season, consumers should follow these four simple acetaminophen safety steps:

1. Know if medicines contain acetaminophen, which is in bold type or highlighted in the "active ingredients" section of over-the-counter medicine labels and sometimes listed as "APAP" or "acetam" on prescription labels.
2. Never take two medicines that contain acetaminophen at the same time.
3. Always read and follow the medicine label.
4. Ask your healthcare provider or a pharmacist if you have questions about dosing instructions or medicines that contain acetaminophen.


Blog Empty Image

In a patient taking Erythromycin, the dose of Livalo should be restricted to:
 
a. 1 mg per day.
b. 5 mg per day.
c. 10 mg per day.
d. 25 mg per day.
e. 50 mg per day.


In a patient taking Erythromycin, the dose of Livalo should be restricted to:
 
a. 1 mg per day.
b. 5 mg per day.
c. 10 mg per day.
d. 25 mg per day.
e. 50 mg per day.
 
Answer: a. Pitavastatin (Livalo) is an inhibitor of HMG-CoA reductase. It is a synthetic lipid-lowering agent for oral administration. Each film-coated tablet of Pitavastatin (Livalo) contains1 mg. 2 mg or 4 mg Pitavastatin.
 
It is indicated as an adjunctive therapy to diet to reduce elevated total cholesterol (TC), low-density lipoprotein cholesterol (LDL-C), apolipoprotein B (Apo B), triglycerides (TG), and to increase HDL-C in adult patients with primary hyperlipidemia or mixed dyslipidemia.
 
Doses of Pitavastatin (Livalo) greater than 4 mg once daily were associated with an increased risk for severe myopathy in premarketing clinical studies. PAtients should not exceed 4 mg once daily dosing of Pitavastatin (Livalo). The dose range for Pitavastatin (Livalo) is 1 to 4 mg orally once daily at any time of the day with or without food. The recommended starting dose is 2 mg and the maximum dose is 4 mg.
 
In patients taking erythromycin, a dose of Pitavastatin (Livalo) 1 mg once daily should not be exceeded. In patients taking rifampin, a dose of Pitavastatin (Livalo) 2 mg once daily should not be exceeded.
 
Rhabdomyolysis with myoglobinuria and acute renal failure and myopathy (including myositis) and liver enzyme abnormalities are principal side effects of Pitavastatin (Livalo).
Try Naplex QBank. www.pharmacyexam.com


Blog Empty Image

Ofirmev, available as an injection, is an antipyretic and non-opioid analgesic agent. Which of the following is an active ingredient found in it?
 
a. Acetaminophen
b. Ibuprofen
c. Tramadol
d. Aspirin
e. Pregabalin


Ofirmev, available as an injection, is an antipyretic and non-opioid analgesic agent. Which of the following is an active ingredient found in it?
 
a. Acetaminophen
b. Ibuprofen
c. Tramadol
d. Aspirin
e. Pregabalin
 
Answer: a
 
Acetaminophen (Ofirmev) is a non-salicylate antipyretic and non-opioid analgesic agent in injection dosage form. It is indicated for:

1. the management of mild to moderate pain;
2. the management of moderate to severe pain with adjunctive opioid analgesics;
3. the reduction of fever.
 
Acetaminophen (Ofirmev) may be given as a single or repeated dose for the treatment of acute pain or fever. No dose adjustment is required when converting between oral acetaminophen and Acetaminophen (Ofirmev) dosing in adults and adolescents. The maximum daily dose of acetaminophen is based on all routes of administration (i.e. intravenous, oral, and rectal) and all products containing acetaminophen.
 
Adults and adolescents weighing 50 kg and over: the recommended dosage of Acetaminophen (Ofirmev) is 1000 mg every 6 hours or 650 mg every 4 hours, with a maximum single dose of Acetaminophen (Ofirmev) of 1000 mg, a minimum dosing interval of 4 hours, and a maximum daily dose of acetaminophen of 4000 mg per day.
 
Adults and adolescents weighing under 50 kg: the recommended dosage of Acetaminophen (Ofirmev) is 15 mg/kg every 6 hours or 12.5 mg/kg every 4 hours, with a maximum single dose of Acetaminophen (Ofirmev) of 15 mg/kg, a minimum dosing interval of 4 hours, and a maximum daily dose of acetaminophen of 75 mg/kg per day.


Blog Empty Image

Nymalize, a calcium channel blocker, is indicated for which of the following?
 
a. Hypertension
b. Arrhythmia
c. Parkinson's
d. Subarachnoid hemorrhage
e. Depression


Nymalize, a calcium channel blocker, is indicated for which of the following?
 
a. Hypertension
b. Arrhythmia
c. Parkinson's
d. Subarachnoid hemorrhage
e. Depression

Answer:d.

Nymalize contains Nimodipine, a dihydropyridine calcium channel blocker. An oral solution of Nymalize contains 60 mg of Nimodipine per 20 mL.

It is indicated for the improvement of neurological outcome by reducing the incidence and severity of ischemic deficits in adult patients with subarachnoid hemorrhage (SAH) from ruptured intracranial berry aneurysms regardless of their post-ictus neurological condition (i.e., Hunt and Hess Grades I-V).

The recommended oral dosage is 20 mL (60 mg) every 4 hours for 21 consecutive days.

Hypotension is the major side effect of Nymalize.


Blog Empty Image

Khedezla is indicated for the treatment of which of the following?...


Khedezla is indicated for the treatment of which of the following?

a. Hypertension
b. Depression
c. Arthritis
d. Type II diabetes
e. Parkinsons

Answer: (b) Depression

The active ingredient found in Khedezla is Desvenlafaxine. Desvenlafaxine (O-desmethylvenlafaxine) is the major active metabolite of the antidepressant Effexor (Venlafaxine), a medication used to treat major depressive disorder.
 
Khedezla contains the serotonin and norepinephrine reuptake inhibitor (SNRI) Desvenlafaxine, which is also contained in Pristiq. Pristiq was approved by the FDA in 2008 and contains Desvenlafaxine as the succinate salt.
 
Khedezla will be available in 50 mg and 100 mg strengths for once daily administration. The recommended dose for Khedezla is 50 mg once daily, with or without food. It should be taken at approximately the same time each day. Tablets must be swallowed whole with fluid and not divided, crushed, chewed, or dissolved.
 
In clinical studies, doses of 50 mg to 400 mg per day were shown to be effective, although no additional benefit was demonstrated at doses greater than 50 mg per day and adverse reactions and discontinuations were more frequent at higher doses.
 
Nausea, dizziness, insomnia, hyperhidrosis (excessive sweating), constipation, drowsiness, decreased appetite, anxiety, and specific male sexual function disorders are commonly reported side effects of the drug.
 


Blog Empty Image

Which of the following is/are non-economic costs associated with Medication Error?

I. loss of trust
II. reduced satisfaction
III. physical and psychological discomfort

a. I only
b. III only
c. I and II only
d. II and III only
e. All


Which of the following is/are non-economic costs associated with Medication Error?

I. loss of trust
II. reduced satisfaction
III. physical and psychological discomfort

a. I only
b. III only
c. I and II only
d. II and III only
e. All

Answer (e): In the two decades since the Institute of Medicine (IOM) released its landmark report providing recommendations for addressing medication errors, the focus on medication safety continues.

A recent meta-analysis of studies spanning from 2000 to 2019 suggest one in 20 patients are exposed to preventable harm in medical care with 25% of incidents being medication-related.

Medication errors impact an estimated 1.5 million people every year.

In 2019, Americans filled 5.96 billion prescriptions (30-day equivalent) which would result in an estimated 93,600,000 errors given a medication dispensing error rate of 1.57%.
The burden of medication errors is high.

Costs of treating drug-related injuries in hospitals are $3.5 billion a year,3 and the morbidity and mortality associated with medication errors is estimated to be $77 billion each year.

Beyond economic costs, errors are costly in terms of patients' loss of trust, reduced satisfaction and physical and psychological discomfort.

They are costly as health professionals lose morale and frustration at providing less than the best care possible.

Continued efforts to address medication error causes are critical to improve medication safety and public health. Pharmacists and the pharmacy team have important roles to play in preventing medication errors.


Blog Empty Image

Which of the following statements is/are TRUE ABOUT Palforzia? [Select ALL THAT APPLY]

a. The active ingredient found in Palforzia is Arachis hypogaea.
b. It is indicated to prevent peanut hypersensitivity.
c. It indicated for the emergency treatment of allergic reactions, including anaphylaxis.
d. It should not be administered in patients with uncontrolled asthma.
e. It is available only through a restricted program Palforzia REMS.


Which of the following statements is/are TRUE ABOUT Palforzia? [Select ALL THAT APPLY]

a. The active ingredient found in Palforzia is Arachis hypogaea.
b. It is indicated to prevent peanut hypersensitivity.
c. It indicated for the emergency treatment of allergic reactions, including anaphylaxis.
d. It should not be administered in patients with uncontrolled asthma.
e. It is available only through a restricted program Palforzia REMS.

Answer: (a,b,d,e). The active ingredient found in Palforzia is (Peanut (Arachis hypogaea) Allergen Powder-dnfp). It is an oral immunotherapy indicated for the mitigation of allergic reactions, including anaphylaxis, that may occur with accidental exposure to peanut. Palforzia is approved for use in patients with a confirmed diagnosis of peanut allergy.

Palforzia can cause anaphylaxis, which may be life-threatening and can occur at any time during Palforzia therapy. It is NOT indicated for the emergency treatment of allergic reactions, including anaphylaxis.

Prescribe injectable epinephrine, instruct and train patients on its appropriate use, and instruct patients to seek immediate medical care upon its use.

Do not administer Palforzia to patients with uncontrolled asthma. Observe patients during and after administration of the Initial Dose Escalation and the first dose of each Up-Dosing level, for at least 60 minutes.

Palforzia is available only through a restricted program called the Palforzia REMS.




Free USA Shipping! No Minimum Order.
Free International Shipping! Over $200 or More.